Show simple item record

dc.contributor.authorTRIVIÑO YANNUZZI, VANESSA ALEXANDRA 
dc.contributor.authorFidalgo Baamil, Olga 
dc.contributor.authorJuane Cobiàn, Antía
dc.contributor.authorPombo Otero, Jorge 
dc.contributor.authorCORDIDO CARBALLIDO, FERNANDO 
dc.date.accessioned2022-01-25T12:15:37Z
dc.date.available2022-01-25T12:15:37Z
dc.date.issued2019
dc.identifier.issn2307-8960
dc.identifier.otherhttps://www.ncbi.nlm.nih.gov/pubmed/31667176es
dc.identifier.otherhttps://www.ncbi.nlm.nih.gov/pmc/articles/PMC6819301/pdf/WJCC-7-3259.pdfes
dc.identifier.urihttp://hdl.handle.net/20.500.11940/15899
dc.description.abstractBACKGROUND: Pituitary apoplexy represents one of the most serious, life threatening endocrine emergencies that requires immediate management. Gonadotropin-releasing hormone agonist (GnRHa) can induce pituitary apoplexy in those patients who have insidious pituitary adenoma coincidentally. CASE SUMMARY: A 46-year-old woman, with a history of hypertension and menorrhagia was transferred to our hospital from a secondary care hospital after complaints of headache and vomiting, with loss of consciousness 5 min after an injection of GnRHa. The drug was prescribed by her gynecologist due to the presence of uterine myomas. The clinical neurological examination revealed right cranial nerve III palsy, ptosis and movement limitation of the right eye. Our first clinical consideration was a pituitary apoplexy. Blood hormonal analysis revealed mild hyperprolactinemia and high follicle stimulating hormone level; PTH and calcium was high with glomerular filtration rate mildly to moderately decrease. A computed tomography scan, revealed an enlarged pituitary gland (3.5 cm) impinging upon the optic chiasm with bone involvement of the sella. Following contrast media administration, the lesion showed homogeneous enhancement with high-density focus that suggests hemorrhagic infarction of the tumor. Transsphenoidal endoscopic surgery was perfomed and adenomatous tissue was removed. Immunohistochemistry was positive for luteinizing hormone (LH) and follicular-stimulating hormone (FSH). A solid hypoechoic nodule (14 mm x 13 mm x 16 mm) was found in the caudal portion of the right thyroid lobe after a parathyroid ultrasound. A genetic test of Multiple Endocrine Neoplasia type 1 (MEN1) was negative. A right lower parathyroidectomy was performed and the pathologic study showed the presence of an encapsulated parathyroid carcinoma of 1.5 cm. A MEN type 4 genetic test was performed result was negative. CONCLUSION: This case demonstrates an uncommon complication of GnRH agonist therapy in the setting of a pituitary macroadenoma and the casual finding of parathyroid carcinoma. It also highlights the importance of suspecting the presence of a multiple endocrine neoplasia syndrome and to carry out relevant genetic studies.en
dc.language.isoenges
dc.rightsAtribución-NoComercial 4.0 Internacional*
dc.rights.urihttp://creativecommons.org/licenses/by-nc/4.0/*
dc.subject.meshPituitary Apoplexy *
dc.titleGonadotrophin-releasing hormone agonist-induced pituitary adenoma apoplexy and casual finding of a parathyroid carcinoma: A case report and review of literatureen
dc.typeArtigoes
dc.identifier.doi10.12998/wjcc.v7.i20.3259
dc.identifier.pmid31667176
dc.identifier.sophos32278
dc.issue.number20es
dc.journal.titleWORLD JOURNAL OF CLINICAL CASESes
dc.organizationServizo Galego de Saúde::Estrutura de Xestión Integrada (EOXI)::EOXI de A Coruña - Complexo Hospitalario Universitario de A Coruña::Anatomía Patolóxicaes
dc.organizationServizo Galego de Saúde::Estrutura de Xestión Integrada (EOXI)::EOXI de A Coruña - Complexo Hospitalario Universitario de A Coruña::Endocrinoloxíaes
dc.rights.accessRightsopenAccesses
dc.subject.decsapoplejía hipofisaria *
dc.subject.keywordCHUACes
dc.typefidesArtículo Originales
dc.typesophosArtículo Originales
dc.volume.number7es


Files in this item

This item appears in the following Collection(s)

Show simple item record

Atribución-NoComercial 4.0 Internacional
Except where otherwise noted, this item's license is described as Atribución-NoComercial 4.0 Internacional